Search Discussions

Main Content

  • GoodVibes3
    Hello all!

    I am reaching out to this community to see if anyone has experined the same thing I'm struggling with right now.  I was diagnosed with MS in January of 2018 and am currently on Tysabri infusions.  I started the infusions September 2018, and that's when I first experienced what I call "episodes".  I have no idea if they are Tysabri related, MS related, or something else, but that's why I'm here, to see if anyone has had anything similar to me.  The episodes come on somewhat suddenly, slow at first then peak and can stay there a long time before very slowly tappering off: anywhere from 3-8 hours.  During this time I feel like I'm in an altered state, paranoid, lightheaded, disoriented, I can lose track of my body (not sure if my mouth is open/closed or how I'm holding my hands, or sitting, etc.), time feels like it's moving very slow, a feeling that things aren't real or that somehow everything is fake; life doesn't feel like reality, it's hard to keep thoughts straight and to keep my train of thought, sometimes I have nausea and head discomfort; like the feeling my head is expanding from the insode out-lots of pressure.  However, I feel very calm, not anxious or worried (expect for how uncomfortable I'm feeling) so I have no reason to believe these are panick or anxiety attack related as I'm unfortunatley very familiar with those. It's honeslty like a bad high.  I know that's a lot of symptoms so if you're still reading, thank you.  I am just desperate to figure out what this is!  Thanks in advance to anyone out there that might be able to help.

    Blessings,
    Annie
  • maria1
    Hi Annie, Webmd says nausea is a side effect that ought be addressed with your md. I would share all the side effects with your md, sooner rather than later. We expect side effect with all the disease modifying drugs, but something so uncomfortable as you describe is more than what we should be subjected. 
  • jasonprestovfd
    Annie,
    I have been taking tysabri for a little over 2 1/2 years & have not had any side effects. I would recommend talking to your doctor before your next infusion.  They always talk to me about how I'm doing before the infusion. That's the time to speak up & ask questions. 
    I hope it gets better soon for you, 
    Jason 
  • GoodVibes3
    Thank you Jason.  I guess I should have mentioned I have talked to my doctors and MS specialist about this and he had not heard of it before.  We tried lowering my Tysabri does by half and that stopped the episodes for two months but then they came back with a vengeance.  I also had an EEG done just in case it was possible side effects from a certain type of seizure he was familar with, however that came back normal, which was great, but it all puts me back at square one.  I've also been told since then by a neurologist that unless I was having an episode at the time the EEG results wouldn't be accurate.  I just don't want to change medicines unless I can be sure that's what's causing this, but of coure there's no way to do that.  With that being the case I'm kind of left to figure this one out on my own and with the help of people like, so thank you again!

    Blessings,
    Annie 
  • MS_Navigators
    Hello Annie,

    I encourage you to talk to your doctor about these 'episodes.' If you think they may be related to Tysabri, you may also want to reach out to Above MS, the patient support resource for Tysabri - 1-800-456-2255. You can also read about possible side effects of Tysabri at this link.

    Best,
    Stephanie, MS Navigator 
  • rprisament
    Annie,

    I used to have "fake" feelings.  Kind of like was watching a movie of my life.  If this sounds familiar, look into a state called "depersonalization" or "derealization"

    That may be it...

    Take care,
    Rob
  • capitolcarol
    GoodVibes3,

    I think Tysabri infusions mess with my mind.  I would remember walking out the door and then everything must be on automatic.  My husband and I would get me into the car and we would go out.  I would talk to other people and also eat.  But then the next morning, I wouldn't remember anything that had happened except the infusion.  This only started recently after my infusions.  I've been on infusions for 4 or 5 years, don't remember.  Neurologist and the infusion nurse always brush it off as meaningless.  So I hope you can find out what is causing all your problems.